Hail, Moniteau
- When
- May 4, 10:35 PM CST
- Where
- Moniteau County, 1 mi SW of California
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.617, -92.583
Amateur radio spotters reported 3/4 inch hail just southwest of California.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 4, 12:00 PM CST, 10 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT SUN MAY 4 2003 JUNE LIKE DEWPOINTS AT 850 HAVE ADVECTED FROM THE SOUTHERN GREAT PLAINS INTO THE MIDWEST THIS MORNING WITH MID TEEN C DEWPOINTS. ETA INITIALIZED FAIRLY WELL WITH MOISTURE FIELDS AND WIND FIELDS THIS MORNING AT 850. MET POPS WERE SUPERB FROM SATS RUN AND WILL FOLLOW POPS FAIRLY CLOSE AGAIN. EXPECT ONE MORE ROUND TONIGHT AS STRONG SHORT WAVE ROTATES ACROSS THE REGION. NGM AND ETA ARE FORECASTING 40+ KS ACROSS WRN MO THIS EVENING WITH THE NGM SWINGING AREA INTO ERN MO BY MIDNIGHT. RADAR ESTIMATES INDICATED HEAVY RAIN FELL ACROSS PORTIONS OF CENTRAL, NE MO AND SW IL. WILL ANOTHER ROUND OF HEAVY RAIN EXPECTED TONIGHT WITH HIGH MOISTURE VALUES FORECAST, WILL ISSUE A FLOOD WATCH FOR TONIGHT FOR ENTIRE CWA EXCEPT THE ERN OZARKS. EXPECT TSTMS TO EXPLODE DURING THE AFTERNOON HOURS ACROSS THE CENTRAL PLAINS. LATEST MSAS INDICATES BEST SFC MOISTURE CONVERGENCE ACROSS ERN KS. IN THE EXTENDED PERIOD, THE GFS, UKMET AND ECMWF ALL ARE FAIRLY SIMILAR AT H5 FOR THU MORNING WITH ANOTHER TROF WORKING ACROSS THE THE 4 CORNERS. TROF LIFTS OUT INTO THE MIDWEST LATE IN THE WEEK AS A CLOSED LOW REMAINS OVER THE NRN ROCKIES ON SAT. .STL...FLOOD WATCH FOR TONIGHT FOR ENTIRE CWA EXCEPT THE ERN OZARKS
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 805 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A DANGEROUS SEVERE WEATHER SCENARIO IS DEVELOPING FOR MUCH OF REGION TONIGHT. THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF TONIGHT ALONG AND SOUTH OF A JEFFERSON CITY...STE GENEVIEVE LINE...WHILE A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS IN A BAND FROM COLUMBIA TO THE SOUTH SIDE OF THE ST LOUIS METRO AREA. TO THE NORTH OF A MEXICO...ST LOUIS...SPARTA ILLINOIS LINE....THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF TONIGHT. TORNADIC THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON OVER WESTERN MISSOURI...AND WILL ATTEMPT TO TRACK EAST OVERNIGHT. THE GREATEST DANGER EXISTS FROM CENTRAL INTO SOUTHEAST MISSOURI...WHERE THESE STORMS WILL INTERACT WITH A SURFACE BOUNDARY. THIS INTERACTION OFTEN LEADS TO VERY INTENSE AND DAMAGING THUNDERSTORMS...WITH TORNADOES A VERY REAL POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LINGERING FRONTAL BOUNDARY WILL PROVIDE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL ILLINOIS AND SOUTHEAST MISSOURI ON MONDAY...WITH THE THUNDERSTORM CHANCES PERSISTING FOR SOUTHEAST MISSOURI THROUGH TUESDAY AND WEDNESDAY. THERE WILL BE THE CHANCE FOR YET MORE THUNDERSTORMS ON THURSDAY AND FRIDAY ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGHOUT THE NIGHT. SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER PROMPTLY TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) TRUETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 2S BOWLING GREEN MO 1.75 INCH HAIL
05/04/03 PIKELOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 1SW HANNIBAL MO 0.88 INCH HAIL
05/04/03 MARION
0504 PM HANNIBAL MO 0.75 INCH HAIL
05/04/03 MARION
0512 PM GRAFTON IL 0.88 INCH HAIL
05/04/03 JERSEY
0514 PM GRAFTON IL 1.00 INCH HAIL
05/04/03 JERSEY
0550 PM 2S BOWLING GREEN MO 1.75 INCH HAIL
05/04/03 PIKE
0550 PM BOWLING GREEN MO 0.75 INCH HAIL
05/04/03 PIKEThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Amateur radio spotters reported 3/4 inch hail just southwest of California.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357848.